bwsteroids
Self-portrait, circa 2012

If only it were that easy to “just say no” to bread, pasta, bagels, donuts, pastries, sweets, SUGAR–all of the delicious carbs that steroid medication (prednisone) makes you crave.

If only I could “just say no” to my doctor when he advises that I increase my prednisone dosage (once again) to help get a flare-up under control.

The prednisone/steroid battle is a tough one, as many of you already know, because despite its nasty side effects, it’s hard to say “no” to a treatment that is very effective and fast at reducing inflammation and pain.

I almost don’t even want to write about this for fear I’ll jinx myself, but I’m going to anyway. I actually have GOOD prednisone news to report: I’ve been slowly yet steadily tapering down on my prednisone over the last several months and I’m now down to only 1 mg per day. ONE! Which is only one milligram away from NONE! The thought of being able to get off prednisone again, after many years of being trapped on it, makes me so happy and relieved.

But there’s a catch (of course). Since yesterday, both of my feet and ankles have been mysteriously and severely swollen, causing major discomfort and an increase in my pain. I’m trying to not freak out about this, but I am afraid that I’m going to have to bump up my prednisone dosage in order to “fix” this problem. Up and down…back and forth…one step forward and two steps back…it’s all so frustrating and demoralizing.

What can I do right now? Anything? I admit that my diet hasn’t been very good lately, and I wonder if it’s at least somewhat to blame for this flare. There’s one good way to find out, of course: get back to following a strict vegan diet and without cheating. Cutting out as much refined sugar (well, all sugar) as possible is another important thing I should be doing. And, starting tomorrow, I will do it. All of it–even if I have to tape my mouth shut. It’s only been two days, but I’m already very tired of dealing with these two bloated and painful lumps that used to resemble feet.

 

http://0.gravatar.com/avatar/6e85d4de9fd062556a39fcc55d9e9ded?s=96&d=identicon&r=G



Credits:

Original Content Source